It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Evenings?
Jul 7, 2004
Hi,

I am on 60mg Ritalin now, taken usuallt as 20mg 3x/day. (Some days I need it as 15mg 4x/day, some days spread wider)

I metabolise it fast (3 hours max. usually) but I don't think I am developing tolerance, as even smaller doses are noticeable, although mostly only for a short time (just like they were when I first started).

I was hoping to move on to Concerta ASAP but have now been told I must stick with Ritalin 60mg/day for 2 months, of which I have completed 1 month. No idea when my consultant will get in touch again to discuss what to do next - here in the UK GPs only prescribe EXACTLY what the consultant instructs (where stimulants are concerned) and while he has mentioned that he wants me to try 72mg Concerta "in the future", he has not given explicit instruction yet).

Anyway, the main problem is that, while the medication itself still works beautifully, I have gradually lost the overall positive "after-effect" that I had initially - even when the medication was clearly worn off, and I had had a "rebound" effect briefly, there was that calm, slightly focussed feeling that lingered on, and reduced my anxiety and sleep problems greatly.

After the first month or so, this effect slowly went downhill, and now I just get the rebound at about 5 or 6 pm (I take medication at 8am, 11am and 2:30pm) and if I am lucky feel "neutral", but more often than not, just like before I started medication, I feel anxious, fuzzy, restless and have trouble getting to sleep, am fidgety and can hardly get anything done other than veg on the sofa.

I have tried skipping the first dose and taking it at 5pm instead, but while this allows me to get some bits done at home, it just prologs the onset of the rebound and anxiety/sleep problems.

So I have some questions:

1) Has anyone had this problem (e.g. wonderful mild effect drags on after meds wear out, but this stops after a few months) and what did you do about it?

2) Does Concerta, if necessary staggered (i.e. take 1/3 or so later on, to cover until bedtime), prevent this type of problem?

3) Is there any other medication that can help with this (I'd rather not tinker with serotonin, as I get irritable, and anxious on St Johns Wort), if necessary in addition to Concerta/Ritalin?

Now that Strattera is out in the UK (you can't get it prescribed yet though), I was advised by my coach that this may be a better option, but am not sure if anyone in the UK would even be willing to prescribe this combo. I am also worried that the consultant will refuse to recommend Concerta or Ritalin if I give Strattera a try (and it doesn't work), as I have heard in the past that he refused to return some people to Ritalin after they had insisted to try Dexedrine but had to stop due to bad side effects.





All times are GMT -7. The time now is 04:25 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!